MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex embolization device will not be returned for evaluation as it was discarded by the customer; therefore, product analysis cannot be performed.The device was not returned; therefore, the reported event could not be confirmed.The cause of the event cannot be conclusively determined from the provided information.Per our instructions for use (ifu): ¿begin to deliver the device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex embolization device has successfully expanded, deploy the remainder of pipeline flex embolization device by pushing the delivery wire and/or unsheathing the pipeline flex embolization device.Re-sheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex embolization device.Carefully inspect the deployed pipeline flex embolization device under fluoroscopy to confirm that it is completely apposed to the vessel wall and not kinked.If the device is not fully apposed or is kinked, consider using a balloon catheter, micro catheter, or guide-wire to fully open it.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the pipeline flex failed to open.This event occurred during the treatment of left ophthalmic aneurysm that was measured 5 to 6 mm.The vessel anatomy was moderate in tortuosity.The distal landing zone was 3.28 mm, middle 3.84 mm and proximal 4.68 mm.The device deployed and opened in the m1 and dragged back.However, as the device was coming around the ophthalmic turn, the device failed to open.The device was resheathed 2 times but still failed to open.The device was removed and replaced with another pipeline.No patient injury occurred.The device was used per instructions for use (ifu).A continuous flush was used.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9774899
Report Number2029214-2020-00182
Device Sequence Number16690612
Product Code OUT
UDI-Device Identifier00847536016354
UDI-Public00847536016354
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberPED-450-12
Device Lot NumberA902764
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1